MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M006155232090
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned polaris ultra ureteral stent was analyzed, and a visual evaluation noted that the device was found without any problems.The returned device was found with loops in a good condition; no other issues (kinks, bends, torn or detached) were found in the device.Also, the suture string returned in a good condition, the positioner and the stabilizer were returned in a good shape.A mandrel 0.035" was loaded in the device and no resistance was felt.Additionally, before the decontamination process, the returned device was inspected and no foreign matter was noticed.No other problems with the device were noted.The reported event of packaging foreign matter was not confirmed.Based on the event description and information gathered from the customer, there is no enough evidence to determine whether the packaging foreign matter was due to the physician's technique or the procedural and anatomical conditions during the reported event, or whether it was related to a device malfunction during the procedure.Review and analysis of all available information indicated that the root cause of the problems found is cause not established is selected as the most probable cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was opened to be used during a stent replacement procedure performed on (b)(6) 2021.During the procedure, outside of the patient a hair or some short thread was found within the package.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be as "no patient injury".

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12453220
Report Number3005099803-2021-04651
Device Sequence Number19127794
Product Code FAD
UDI-Device Identifier08714729765516
UDI-Public08714729765516
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2024
Device Model NumberM006155232090
Device Catalogue Number155-232-09
Device Lot Number0027126380
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2021
Initial Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1